zbMATH — the first resource for mathematics

Linearization and connection coefficients for hypergeometric-type polynomials. (English) Zbl 0927.33005
By use of the coefficients of the second-order linear differential equation defining orthogonal polynomials of hypergeometric type the authors derive explicite formulas as well for the coefficients of the linearization of a product of two hypergeometrie polynomials in terms of an orthogonal set of hypergeometrie polynomials as the connection coefficients which appear if the degree of one factor of the product equals zero. The method is applicated to Jacobi, Laguerre, Hermite and Bessel polynomials.

33C45 Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.)
26C05 Real polynomials: analytic properties, etc.
Full Text: DOI
[1] Al-Salam, W., The Bessel polynomials, Duke math. J., 24, 529-537, (1957) · Zbl 0085.28901
[2] Álvarez-Nodarse, R.; Arvesú, J.; Yáñez, R.J., On the connection and linearization problems for hypergeometric q-polynomials, (1998), Preprint · Zbl 0983.33009
[3] Álvarez-Nodarse, R.; Yáñez, R.J.; Dehesa, J.S., Modified Clebsch-Gordan-type expansions for products of discrete hypergeometric polynomials, J. comput. appl. math., 89, 171-197, (1998) · Zbl 0909.33006
[4] Artés, P.L.; Dehesa, J.S.; Martínez-Finkelshtein, A.; Sánchez-Ruiz, J., General linearization formulas for products of continuous hypergeometric-type polynomials, (1998), Preprint · Zbl 0927.33005
[5] Askey, R., Orthogonal polynomials and special functions, () · Zbl 0188.12402
[6] ()
[7] Grosswald, E., Bessel polynomials, (), 1-182
[8] Lewanowicz, S., The hypergeometric functions approach to the connection problem for the classical orthogonal polynomials, (1997), Preprint
[9] S. Lewanowicz, A general approach to the connection and linearization problems for the classical orthogonal polynomials, J. Symbol. Comput., submitted. · Zbl 0885.33003
[10] Luke, Y.L., The special functions and their approximations, (1969), Academic Press New York
[11] Nikiforov, A.F.; Uvarov, V.B., Special functions in mathematical physics, (1988), Birkhaüser Basel · Zbl 0645.33019
[12] Niukkanen, A.W., Clebsch-Gordan-type linearization for the products of Laguerre polynomials and hydrogen like functions, J. phys. A, 18, 1399-1417, (1985) · Zbl 0582.33008
[13] Prudnikov, A.P.; Brychkov, Yu.A.; Marichev, O.I., ()
[14] Ronveaux, A.; Area, I.; Godoy, E.; Zarzo, A., Lectures on recursive approach to connection and linearization coefficients between polynomials, () · Zbl 0922.33004
[15] Sánchez-Ruiz, J.; Dehesa, J.S., Expansions in series of orthogonal hypergeometric polynomials, J. comput. appl. math., 89, 155-170, (1998) · Zbl 0944.33011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.